Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.
Post Menopause - extreme anxiety(5 Posts)
Has anyone got experience of suffering from extreme anxiety as a consequence of HRT? I have been feeling very anxious for a few weeks now (not normal for me). Today it seems to have peaked and I feel like I could actually explode with the feelings of anxiety.
I have just recently stopped a combination continuous HRT and am about to commence a cyclical one. I am at work and can barely cope today.
Not really but I tend to be anxious anyway about everything and just 'accept it'.
How does your anxiety manifest itself?
You don't know whether this is because of HRT because there could be all kinds of other factors at play.
How l ong were you on conti HRT and did you notice it before now?
It could be the progestogens but then you'd have noticed it all along I presume.
Thanks (once again) Polly. I am not prone to feeling like this - even when my mum and my sister were very ill and died very close to each other I didn't have this.
It manifests itself by real panicky type feelings. I had put it down to my current work environment but the more I think about it it has been building up since I started HRT. Work is very stressful just now and I thought it was that but in fact I think the work situation is only exacerbating it. However It's really calm at work today and this is the worst I have been panicky wise. I did see my GP this morning and had a chat about it - she offered a sick note but to be honest I don't think that's the answer (for now). Am feeling like this at home too and I think a distraction is good. I will see how it goes over the next few days and am off on a Friday anyway so hopefully I feel feel calmer tomorrow.
I'd not jump to conclusions about it being HRT tbh.
Maybe your GP could refer you for CBT which NICE suggests for anxiety? (or you could take yourself off to someone privately if you can fund it.)
What is the 'panic' about? Do you want to run, feel you aren't coping, etc?
Sounds as if work has got you down lately and your mind is in this anxiety mode that's hard to shut down even when not at work. Maybe experiment with mindfulness or relaxation techniques at home?
I can't explain it - it's a constant feeling of "nervousness" knot in stomach, quick breathing until I take some deep breaths, being really aggitated by loud noises (or any noise) - I work in a small open plan office. On the whole we respect that we need to be aware of other people and keep our voices to an acceptable level - except for the person who sits behind me!! Add to this that her assistant is off long term sick and this loud person has just been so unreasonable and demanding (of me) - she has been spoken to by my line mamager but now it's all a bit awkward which doesn't help my feelings of "nervousness". Her assistant is due back next week but on a phased return so that should lighten the load a bit. It's kinda obvious where my problem lies when I write this all down.
With regard to HRT I was always going to change to the cyclical one and that was why I was at my GP this morning - we were chatting about my low mood and feelings of anxiety and she was trying work out if I am depressed. I don't think I am.
From your previous advice and from researching on Menopause Matters I had finally felt able to be a bit more forceful re the type of HRT I wanted to be using. You might remeber that she has been reluctant to prescribe the cyclical one. (Or not since you give loads of good advice on this topic).
I've been home for an hour and am slowly losing the knot in my stomach. I will give it a week or so and see how I feel. It's exhausting feeling like this constantly. It's also slightly embarrassing when my eyes well up at the slightest thing.
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.